Indian Journal of PsychiatryIndian Journal of Psychiatry
Home | About us | Current Issue | Archives | Ahead of Print | Submission | Instructions | Subscribe | Advertise | Contact | Login 
    Users online: 715 Small font sizeDefault font sizeIncrease font size Print this article Email this article Bookmark this page
Search Again
 Back
 Table of Contents
 
 Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
 Related articles
 Citation Manager
 Article Access Statistics
 Reader Comments
 Email Alert
 Add to My List
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed4756    
    Printed162    
    Emailed2    
    PDF Downloaded317    
    Comments [Add]    
    Cited by others 7    

Recommend this journal

 
CASE REPORT
Year : 2009  |  Volume : 51  |  Issue : 2  |  Page : 139-140

Quetiapine: Relatively safe in overdose?


Department of Psychiatry, Postgraduate Institute of Medical Education and Research, Chandigarh - 160 012, India

Correspondence Address:
Surendra K Mattoo
Department of Psychiatry, PGIMER, Chandigarh-160 012
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/0019-5545.49456

Rights and Permissions

Compared to other antipsychotics quetiapine has been reported to be relatively safer in overdose. We report a case with paranoid schizophrenia who attempted suicide with 1400 mg of quetiapine and manifested drowsiness, supraventricular tachycardia (167/minute) and minimal ST depression in leads V1 to V6 on ECG; all other physiological parameters were normal. Gastric lavage, lorazepam 2mg i/v to control agitation, and 14-hour observation in emergency ended in she being sent home. Subsequently she was successfully managed with ECTs, and quetiapine 600mg and risperidone 6mg daily. This report tends to support the literature suggesting quetiapine as a relatively-safer-in-overdose antipsychotic, and preferable in medication-overdose-suicidal-risk cases.



[FULL TEXT] [PDF]*

        

Print this article         Email this article